Forum

Could this be an injection site problem?

Hi everyone

I have been on Betaferon for nearly 3 years now and apart from not being able to inject without using icepacks these days I haven’t had any real problems with injection sites.

I noticed a soreness on the right side of my tummy recently and guessed I had hit a muscle or something whilst injecting. Yesterday on further scrutiny I found an intermal lump and wondered if this could be down to an injection, it’s still a bit sore.

I do plan to see the doctor to check this out but wondered if I should be worried about this? Has anyone else had an internal lump appear after injecting, it is getting difficult to inject my tummy area as it’s becoming rather painful but I can just about manage if I use the icepack before injecting and have already stopped doing my legs as they were too painful. Any advice would be gratefully received.

Wendy x

Hi Wendy, sounds like you might have been overusing the area and this has caused a lump. I say this as someone who always injected her tummy against advice to rotate my sites. It did cause lumps after a while so it is probably caused by the injecting but get it checked anyway. Good luck x

Thanks stans mum, I will stil lcheck this out with my GP but glad i’m not the only one who has ended up with a lump.

Wendy x

Good site rotation is the key with beterferon. I over used my stomach area and ended up with a really nasty wound. Really importent to use all injection sites not just the favorite ones!!! Don’t use that one for quite sometime. I would have a chat with your ms nurse. I ended up changing from beterferon to avonax and now have no problems at all.

Hi Wendy , I was on rebif for a couple of years with no injection site problems , but with copaxone (again a few years ) I’ve encountered many lumps and bumps , I think it can go with the territory (so to speak) and there is a name which I’ve forgotten for these bumps and lumps ,

there was a time I couldn’t find a place in my stomach to put another one , neither could the MS nurse without studying it for a while , so the only thing they could advise at the time was to have a “holiday” from it for a while , got to say I’ve had better holidays

anyway , at the same time I seemed to be getting a few autoinjects that weren’t discharging properly , one didn’t discharge at all whilst in my leg so they weren’t helping the situation , the rebif auto injectors were (at the time) much better quality than the copaxone ones in my opinion , and I reported this , but , I’m just guessing it probably fell on deaf ears

John